Alert archive / California / Frost Advisories in 2025

Frost Advisory 36, NWS Eureka, CA

November 30, 2025Humboldt County, California

NWS Eureka, CA issued this frost advisory at Nov 30, 2025, 2:03 PM PST for Humboldt County, California. It took effect at Dec 1, 2025, 4:00 AM PST. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Nov 30, 2025, 2:03 PM PST (22:03 UTC)
In effect from
Dec 1, 2025, 4:00 AM PST
Expired
Dec 1, 2025, 7:38 AM PST
In force
4 hr
Issued by
NWS Eureka, CA

County Humboldt County, CA

The radar

The Eureka (Bunker Hill) radar (KBHX), 39 km from the middle of the area, began a volume at 22:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Oakland, CA (KOAK), launched 12:00Z, 10.1 hours before the alert went out and 362 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Oakland, CA at 12:00Z on 2025-11-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Oakland, CA at 12:00Z on 2025-11-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1306 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
84 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

017 
WWUS76 KEKA 302203
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
203 PM PST Sun Nov 30 2025

CAZ103-010615-
/O.NEW.KEKA.FR.Y.0036.251201T1200Z-251201T1700Z/
Northern Humboldt Coast-
Including Fieldbrook, Arcata, and McKinleyville
203 PM PST Sun Nov 30 2025

...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM PST MONDAY...

* WHAT...Temperatures as low as 36 will result in frost formation.

* WHERE...Northern Humboldt Coast.

* WHEN...From 4 AM to 9 AM PST Monday.

* IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive
  outdoor plants may be killed if left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka
2 follow-up statements
875 
WWUS76 KEKA 010552
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
952 PM PST Sun Nov 30 2025

CAZ103-011400-
/O.CON.KEKA.FR.Y.0036.251201T1200Z-251201T1700Z/
Northern Humboldt Coast-
Including McKinleyville, Arcata, and Fieldbrook
952 PM PST Sun Nov 30 2025

...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM PST MONDAY...

* WHAT...Temperatures as low as 36 will result in frost formation.

* WHERE...Northern Humboldt Coast.

* WHEN...From 4 AM to 9 AM PST Monday.

* IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive
  outdoor plants may be killed if left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka

ZVS
297 
WWUS76 KEKA 011538
NPWEKA

URGENT - WEATHER MESSAGE
National Weather Service Eureka CA
738 AM PST Mon Dec 1 2025

CAZ103-011645-
/O.CAN.KEKA.FR.Y.0036.000000T0000Z-251201T1700Z/
Northern Humboldt Coast-
Including Arcata, McKinleyville, and Fieldbrook
738 AM PST Mon Dec 1 2025

...FROST ADVISORY IS CANCELLED...

$$

For hazard areas see https://www.wrh.noaa.gov/map/?wfo=eka

JJW

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at Nov 30, 1:57 PM PST, 6 minutes earlier.

Area forecast discussion, Nov 30, 1:57 PM PST, 6 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
157 PM PST Sun Nov 30 2025

.SYNOPSIS...High risk for sneaker waves Monday through Tuesday.
King Tides return on Tuesday and then peak Thursday and Friday.
Frost and freezing temperatures possible during the morning hours
for the Humboldt Bay area Monday through Thursday. Dry weather
expected to prevail for the upcoming week, followed by a chance
for rain late Friday and next weekend.

&&

.DISCUSSION...A massive upper-level ridge is forecast to remain
parked over the northeastern Pacific through next week. Dry weather
is highly probable for NW California (greater than a 90% chance).

Northerlies have been increasing over the coastal ranges this
afternoon in the wake of a shortwave trough moving over the Great
Basin. A few peak gusts around 25-30 mph will be possible (60%
chance) for the exposed coastal ridges and headlands by this
evening. Wind directions over land will shift to E-NE later
tonight and few gusts to 25-35 mph over exposed ridges in Lake
County will be possible (a 70-80% chance).

Northerlies are forecast to ramp up again late Tue into Wed as
another dry shortwave trough follows a similar track. Stronger
and blustery coastal northerly winds are expected in the wake of
this trough by Tue afternoon. ECMWF ensemble mean peak wind gusts
have been trending higher for coastal low lands. Gusts around
20-30 mph will be possible. E-NE winds will also develop Tue
night-Wed for the higher terrain and over Lake County. E-NE wind
gusts to 30-40 mph will be possible over the ridges. Ridge level
gusts to 50-55 mph are on the limbs of the distribution (95th
percentile and ensemble max) over the high mountain peaks.

Frost and freezing morning temperatures will also be possible for
coastal areas, primarily for the Humboldt Bay area, Monday through
Thursday. Stratocumulus low cloud cover over Humboldt Bay and Eel
delta tonight may hinder the longwave cooling in the Eel delta
and around Eureka. Offshore flow is expected later tonight, but
does not appear strong enough to completely scour out the low
cloud cover. Frost will be most probable, 70-90% chance, for the
north bay (Arcata, McKinleyville, Fieldbrook) as light easterlies
drive dewpoints down through the night. Chance for a freeze is
much lower, only 10-20%.

Chance for frost around Humboldt Bay area Tuesday morning decreases
to around 30% as another shortwave trough generates more cloud
cover Mon night. Offshore flow resumes Tue night and Wed morning
and the chance for frost increases again to around 60-80% for the
Humboldt Bay area. Chance for 32F in the north bay increase to
about 30-40% Wed morning. Meaningful chances for early morning
frost for the North Coast is expected to continue Thu morning.

The air mass is not forecast to be exceptionally cold next week.
With dew points in the 20s, calm winds in the valleys and clear
skies overnight, frost and freezing temperatures will once again
be a forecast challenge for inland areas that have not had a
freeze yet. Cold weather advisories for wind chill may also be a
factor with winds around around 5-10 mph and minimum temperatures
in the lower to mid 30s. Fog and low clouds will form each and
every night (100% chance), though the coverage will decrease as
the air mass slowly dries out each day this week.

Massive 500mb ridge appears to flatten out Friday and into next
weekend. All global ensemble prediction systems continue to
indicate increasing chances for 0.10 to 0.25 inches of rain in 24
hours through the weekend. 24 hour chance for > 1 inch is no more
than 20%. It is interesting to note that the majority of WPC
ensemble clusters are drier than the grand ensemble. The ensemble
mean is by no stretch very wet either. It could be wet or it
could be dry or both over multiple days. Stay tuned.

&&

.AVIATION...(18Z TAFS)...Low clouds continue to clear for terminals
across the region this afternoon. Overnight tonight and into
Monday morning, offshore flow across the area will bring gusty
winds over ridges. Also, this offshore flow will most likely
inhibit marine stratus formation for most coastal terminals. There
could still be a chance for some interior valley fog overnight,
if winds remain calm. /JLW

&&

.MARINE...Moderate northerly winds in the outer waters will continue
to increase through the day today with near gale force gusts to 30
kts by later this evening. The inner waters will remain markedly
calmer with few gusts over 15 kts near shore. Northerly winds will
shunt further offshore by Monday afternoon, but there is good
agreement that winds will rapidly return around mid week and push
more into the inner waters with high chances (50 to 60%) of gale
force conditions.

Aside from the winds, a minor mid period westerly around 8 feet is
currently impacting the waters and will quickly decay today.
Another, much longer period swell will build around Monday into
Tuesday up to around 12 feet. Neither swell will be particularly
steep, but will dominate the inner water sea state where short
period seas are calm. /JHW

&&

.BEACH HAZARDS...A long period swell (up to 22 seconds) will suddenly
build into the waters up to 12 feet midday Monday and continue
into Tuesday. With calm winds near shore, this swell will pose a
high sneaker wave risk with sudden high surf on beaches in otherwise
calm seeming conditions. Take extra care to keep distance from
the water. Building short period seas and shortening swell period
will decrease the risk by Tuesday afternoon. /JHW

&&

.COASTAL FLOODING...King Tides return on Tuesday. High astronomical
tides are predicted from Tuesday through Sunday for Northwest
California. The combination of a high astronomical tides and
steep, short-period northerly waves will increase the risk of
minor coastal flooding around Humboldt Bay on Wednesday, including
King Salmon and low-lying roads near Arcata Bottoms. Minor flooding
potential in low-lying areas around Humboldt Bay, and along much
of the coast is then expected through next Sunday. /ZVS

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
     Beach Hazards Statement from Monday morning through Tuesday
     morning for CAZ101-103-104-109.

NORTHWEST CALIFORNIA COASTAL WATERS...
     Small Craft Advisory until 11 PM PST this evening for
     PZZ455.

     Small Craft Advisory until 3 AM PST Tuesday for PZZ470-475.

&&

NOTE: The full forecast discussion is now regularly issued between
10 am/pm and 1 pm/am. Additional updates will be issued as needed.

Visit us at https://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka

For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.png

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 29, 9:57 PM PSTFrost AdvisoryEKAMendocino8 hr
Nov 29, 10:48 PM PSTBeach Hazards StatementEKADel Norte, Humboldt, Mendocino64 hr

Nearby

Frost Advisories in California, 2025Every frost advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.